If your meds rip off your creativity you are probably on too many, or the wrong ones. You should be able to function on meds. It may not be at the wild level that comes with hypomanias, but you should still be able to do artistic things.
The meds can cause a temporary problem when discontinued, especially abruptly, but it should only be temporary, and clear up once your withdrawl is gone. But meds affect each person differently.
There are many more meds than Ziprexa it may be worth a shot to try another and see how you do. And don't worry the fact you went off your meds will not surprise your pdoc. People with bipolar disorder are notorious for going off meds - the hypomanias are very alluring, and we easily forget the pain of depression. It can take a while for the message to sink in that staying on meds is the best course of action.
Good luck in your journey.
quitting the meds abruptly is dangerous because if the symptoms return you will need eventually a higher dose.
BP is very tricky first for diagnosis and as far as convenient drugs. The feelings you had are due to stopping the AP. usually one reduces it in several months. Although they say that benzos and the sort I mean tranquilizers are addictive yet all pshyc drugs are in fact out of experience at least as some call it discontinuation syndrome.
If on the other hand you manage to withdraw from the AP BUT did NOT become hypomanic then I am afraid (my own theory) you may not need drugs at all. OR you can have a sort of soft BP instead. It takes usually time to have the symptoms appear. Psychiatry tells you even if you have traits of BP underneath or hidden under a bit of psychosis or OCD then the OCD appears usually first. Whereas the BP flourishes due to any event like stress or AD's like in my case.
I wouldn't worry stay there abnd everything will be fine. Everything needs time to adjust itself. The brain is no exception like any other organ that can sometimes heal (I am quoting John Cade the Australian doctor father of lithium)
I did think so first, but I couldn't find anything relating cognitive deterioration with AP discon. Also, can discontinuation syndrome last up till 12 weeks after quitting?
I figured it might be that im going through a depressive cycle and that the depression is why my cognitive functions are all tuned down to the point of feeling stupid which is why i started myself on 300 mgs of Wellbutrin SR 6 weeks ago and u know what, it didn't trigger any hypomania,my cognition's getting better, 4 weeks ago I wouldn't have been able to write that msg or find words to describe it!
The DSM-IV-TR, the psychiatric "bible," states withdrawal symptoms from their meds can only last a month, but this is misinformation, and since their "bible" is incorrect, the psychiatrists are misinformed.
Based on my experience, I was properly weaned off a slew of inappropriate drugs, suffered little or no symptoms, then six months later suffered from what I've now learned was common hypomania due to drug withdrawal. It can take a long time for your brain to get back to normal.
And you should be made aware that all psych drugs CAUSE chemical imbalances in the brain. The claims they cure them are a marketing ploy by the pharmaceutical industry to sell drugs. In other words, read the black box warning on your Wellbutrin. I say this because my "bipolar" was caused by withdrawal symptoms from Wellbutrin, worsened by a major drug interaction with a pain killer Ultram, and ADRs from an anti-inflammatory - meds all given to me to cover up a "bad fix" on a broken bone by a paranoid of a malpractice suit PCP.
If you're interested in researching bipolar, start by looking up the term iatrogenesis in Wiki. It points out in this article that bipolar is now so widely misdiagnosed it's considered a partially or wholely iatrogenic illness. Go to your local liabrary and read a book called "Mad in America," plus one by Peter Breggin called "Medication Madness." Also read the articles on the cchrsl website.
You should have told your doctor you wanted to be properly weaned off the meds, but I know from experience they don't always want to do that because it's not profitable for them. And my experience and research shows that many psychiatrists are either highly unethical and / or completely deluded by big Phama profits. But you'll definitely be better off the drugs, no patient is benefited by neuroleptics (Seroquel is a neuroleptic drug) they "disable" your brain.
Be patient, and warn your family or close friends to watch after you, because you may still suffer from more ADRs and long term withdrawal symptoms, especially since you've started on the Wellbutrin.
Bipolar is a "voted into existence," unprovable, list of symptoms, "disorder." It's not an actual medical disease, but the psych drugs do CAUSE the symptoms of it. Don't let some for profit doctor label you, write your own destiny.
Oops, Zyprexa is also a neuroleptic, forgive me for saying Seroquil, both are neuroleptics.
Yes some of your concerns are quite valid. Also there is a specific thread you might find of interest in the medical ethics community that discusses some of these concerns. I too initially had a bad experience with medication specifically because I self diagnonsed with ocd (which was not a good idea) and the medications I was prescribed only worsened my actual disability which is schizoaffective. Once I was on an antipsychotic and mood stabilizer I markedly improved.
I have advanced tardive dystonia and some clinically complex aspects
of tardive dyskinesia that I am under study for that can effect the mental processes that they are working further to treat and research. Its essential to understand adverse side effects of medications are those that are clinically rare and may show up statistically (such as neuraleptic malignent syndrome). Its also important to understand
that schizophrenia if untreated over time does cause brain deterioration on its own. There are conditions such as (this one you can google) lethal catatonia that are part of untreated schizophrenia in its extremity and if untreated will be fatal. Also untreated schizophrernia and even bipolar cause a reduced life span statistically. Also do a google video search for "symptoms of schizophrenia" (from 1941 that video was
from the U.S.) and you will see what schizophrenia was
like before treatment including not just psychosis but catatonia
and at times dementia that was at the time untreatable
and caused a person to be completel dysfunctional.
It was my and other people's decision to start
treatment and my decision to take back my own treatment
involved working with my psychiatrist to understand
why it helped and how. I also advocated
to be on newer and potentially more efficacious treatment
as research progressed and medications were FDA approved.
Also psychiatry as a whole is concerned
about long term side effects and there is active research
into new antipsychotic modalities that are far less
likely to cause brain changes such as the NMDA
receptor modulate anitpsychotics. Google "A New Class of Antipsychotics in Development, Psychiatric Times" and "Dr. Javitt, glycine". I am being monitored on one of those speicifc compounds
by my psychiatrist outside of a clinical study. Its always important
to update yourself about positive developements in pschiatry
as well and advocate that they continue as I have done. Please
note all of this is my opinion as a layperson (mental health consumer)
and should be discussed with a treating professional.